Prognosis if someone with type 2 diabetes gets dysautonomia?
I posted another similar question on the diabetes forum, but then I found out that this is the same thing as autonomic dysfunction. Is the type associated with type 2 diabetes progressive and what is the prognosis. I see the dr in March because we still have to get my blood sugar under control. I have been having symptoms that sound like this problem so I will have to talk to my new dr about it. I'm scared. Thank you
Hi livinginhope. I have been dealing with not being able to empty my bladder completely, occasional lightheadedness, having a strange heartbeat it feels like sometimes, night sweats yet my feet do not, and I have been having trouble swallowing and food is feeling stuck and sometimes comes back up. I also have heartburn. Some of it might be due to anxiety as I suffer from extreme anxiety, but the other things are a real problem. I am scared and have to get my diabetes and weight under control but it might be too late to reverse this damage of whatever is going on. Thank you for responding and peace.
Did the urologist say there was an abnormality about the amount of urine retention when trying to empty your bladder- did he/she do an IVP test on you or a straight cath after you tried to empty to see how much was left? A little urine left in the bladder after trying to empty is typical, but not a lot of urine.
Re: your occasional lightheadedness- do you consistently drink plenty of fluids? Dehydration can cause lightheadedness, as you may already be well aware, because the blood pressure can drop with standing. Also, have you made sure with a blood iron panel that you are not iron deficient?
Have you done an event holter monitor regarding the strange heart beat feeling for the doctor to try to determine the nature of the heartbeat yet?
I never really thought about whether or not my feet were sweating when I sweat at night... it does seem like perhaps everything should sweat together unless maybe your feet are not as hot as the rest of you?
Have you had a barium swallow study or an EGD (scope of your esophagus, stomach and duodenum) in regards to your swallowing and reflux problem to check for problems such as G.E.R.D., a large hiatal hernia, etc.? I know anxiety can cause the lump in the throat feeling and an increase in stomach acid production, but medical problems should be looked for too.
Hi there! I really appreciate your help. I have not seen a urologist yet or any other specialist yet but know I am definitely going to have to see more than one. As far as for funny heartbeat, I do have svt but have not had a holter monitor since 2001. I want to see a cardiologist and a gastroenterologist for the things mentioned as I have not had testing yet. I was supposed to do the scope a couple years ago but the problem went away with Zantac. Now I'm on Prilosec twice a day and it is not helping. I am thirsty all the time and my blood sugars are still running high. Gotta get that under control because I know it has caused more damage. Part of that is my fault for not eating better. You have been a big help. Hope you have an awesome week.
Dysautonomia is often associated with tachycardia which is sinus in nature.
Supraventricular tachycardia is definitely something to check to see if it is still happening with you, a problem with where the electrical firing to get the heart to beat is stemming from.
And, after more than 10 years, it sounds like you are overdo for another holter monitor!
Re: the Prilosec not helping, besides hopefully getting an EGD (hopefully with Bravo capsule and event diary), you might ask the doctor if you should go off it for a short time and get your gastrin level checked to rule out Zollinger-Ellison syndrome.
It does sound like you might want to get a nutritionist/dietician to help formulate a diet suitable for your diabetes to get you going in the direction you want to head. Also, have you been checked for peripheral neuropathy with the lack of sweat in your feet, in case that might be related? Peripheral neuropathy can be a side effect of diabetes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.